Alert archive / California / Hazardous Seas Warnings in 2014
Hazardous Seas Warning 12, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jul 3, 2014, 2:11 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2014, 2:11 PM PDT (21:11 UTC)
- Expired
- Jul 4, 2014, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
222 WHUS76 KEKA 032111 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 211 PM PDT THU JUL 3 2014 PZZ475-040515- /O.UPG.KEKA.SC.Y.0053.000000T0000Z-140705T1600Z/ /O.NEW.KEKA.SE.W.0012.140703T2111Z-140704T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 211 PM PDT THU JUL 3 2014 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NW 20 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH TONIGHT. WINDS WILL BEGIN TO EASE ON FRIDAY. * WAVES...NW 9 TO 11 FT AT 8 SECONDS THROUGH TONIGHT. SEAS WILL BEGIN TO SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-040515- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-140704T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 211 PM PDT THU JUL 3 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT FRIDAY. * WINDS...NW 10 TO 20 KT THROUGH FRIDAY. * WAVES...NW 8 TO 9 FT AT 8 SECONDS THROUGH TONIGHT. SEAS WILL BEGIN TO SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-040515- /O.CON.KEKA.SC.Y.0053.000000T0000Z-140704T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 211 PM PDT THU JUL 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. * WINDS...N 10 TO 15 KT EXCEPT 25 KT IN THE OUTER WATERS AND NEAR PT ST GEORGE TONIGHT. * WAVES...NW 6 TO 9 FT AT AROUND 8 SECONDS THROUGH TONIGHT. WAVES WILL SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
110 WHUS76 KEKA 040428 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 928 PM PDT THU JUL 3 2014 PZZ475-041000- /O.CON.KEKA.SE.W.0012.000000T0000Z-140704T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 928 PM PDT THU JUL 3 2014 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM FRIDAY... * WINDS...NW TO N 20 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH TONIGHT. WINDS WILL BEGIN TO EASE ON FRIDAY. * WAVES...NW 9 TO 11 FT AT 8 SECONDS THROUGH TONIGHT. SEAS WILL BEGIN TO SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-041230- /O.CON.KEKA.SC.Y.0053.000000T0000Z-140704T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 928 PM PDT THU JUL 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM FRIDAY... * WINDS...NW TO N 10 TO 20 KT THROUGH FRIDAY. * WAVES...NW 9 FT AT 8 SECONDS THROUGH TONIGHT. SEAS WILL BEGIN TO SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-041230- /O.CON.KEKA.SC.Y.0053.000000T0000Z-140704T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 928 PM PDT THU JUL 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM FRIDAY... * WINDS...N 10 TO 15 KT EXCEPT 20 TO 25 KT IN THE OUTER WATERS AND NEAR PT ST GEORGE TONIGHT. * WAVES...NW 8 TO 9 FT AT AROUND 8 SECONDS THROUGH TONIGHT. WAVES WILL SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
091 WHUS76 KEKA 040934 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 AM PDT FRI JUL 4 2014 PZZ475-041745- /O.EXP.KEKA.SE.W.0012.000000T0000Z-140704T1000Z/ /O.EXB.KEKA.SC.Y.0053.000000T0000Z-140705T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 234 AM PDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. * WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT. WINDS DECREASING OVERNIGHT. * WAVES...NW 7 TO 9 FT AT AROUND 8 SECONDS. WAVES SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-041600- /O.CON.KEKA.SC.Y.0053.000000T0000Z-140704T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 234 AM PDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...NW TO N 10 TO 20 KT THROUGH FRIDAY. * WAVES...NW 7 TO 10 FT AT 8 SECONDS. SEAS WILL SUBSIDE TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-041600- /O.CON.KEKA.SC.Y.0053.000000T0000Z-140704T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 234 AM PDT FRI JUL 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...N 10 TO 15 KT EXCEPT 20 TO 25 KT IN THE OUTER WATERS. WINDS WILL DIMINISH TODAY INTO TONIGHT. * WAVES...NW 6 TO 8 FT AT AROUND 8 SECONDS. WAVES WILL SUBSIDE TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 3, 3:54 AM PDT, 10 hours 17 minutes earlier.
Area forecast discussion, Jul 3, 3:54 AM PDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
354 AM PDT THU JUL 3 2014
.SYNOPSIS...AN UPPER LEVEL DISTURBANCE MOVING OVER NORTHWEST
CALIFORNIA WILL GENERATE ISOLATED TO SCATTERED DRY THUNDERSTORMS
THROUGH EARLY THIS EVENING. THE THUNDERSTORM THREAT WILL END BY
THURSDAY AS STABLE AIR MOVES OVER THE REGION. INLAND TEMPERATURES
WILL REMAIN AT OR ABOVE NORMAL INTO THE WEEKEND.
&&
.DISCUSSION...THE AIRMASS IS SLOWLY STABILIZING UNDER SOUTHWEST
FLOW. HEIGHTS WILL REMAIN FAIRLY CONSISTENT THROUGH FRIDAY THUS
TEMPERATURES WILL NOT VARY MUCH BOTH AT THE COAST AND INLAND. ON
SATURDAY HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE AREA AND
BY SUNDAY AND MONDAY A NOTICEABLE RETURN TO VERY WARM AFTERNOONS
IS LIKELY FOR THE INTERIOR VALLEYS. BUMPED THE MONDAY TUESDAY
INTERIOR TEMPS UP 1-2 DEGREES BASED ON 32 DEGREE 850 TEMPS NUDGING
INTO TRINITY COUNTY. THE GFS AND ECMWF BOTH SHOW THE
RIDGE...ALTHOUGH THE ECMWF IS A BIT STRONGER. THE ONLY OTHER
CHANGE WAS ADDING POPS AND TSTORMS TO THE MONDAY AFTERNOON PERIOD
AND MAITAINING THE CURRENT POPS AND TSTORMS FOR TUES BASED ON GFS
SHOWING SOME OF THE MONSOONAL MOISTURE AND A WEAK UPPER FEATURE
MOVING NORTHWARD FROM OVER THE DESERT SOUTHWEST SLOWLY SHIFTING
NORTHWARD AND TO THE WEST. THIS WOULD BE A MORE FAVORABLE FLOW
PATTERN FOR CONVECTIVE ACTIVITY FOR NORTHWEST CA THAN WHAT WAS
OBSERVED THE LAST COUPLE OF DAYS.
&&
.AVIATION...MARINE STRATUS HAS SPREAD ALONG THE COAST NORTH OF THE
CAPE TO THE OREGON BORDER OVER NIGHT. IFR CIGS AT THE COASTAL AIR
FIELDS...KACV AND KCEC...WILL LIKELY HOLD IN THROUGH THE LATE
MORNING BEFORE BURNING OFF AROUND MIDDAY. EXPECT THE MARINE LAYER
STRATUS TO REFORM AROUND SUNSET AGAIN THIS EVENING AS FLOW CONTINUES
TO HAVE AN ONSHORE COMPONENT. OTHERWISE VFR CONDITIONS WILL BE THE
RULE INLAND AS RIDGING HAS SETTLE OVER THE AREA. MKN
&&
.MARINE...NORTHERLY WINDS HAVE PICKED UP AS EXPECTED THIS MORNING
OVER THE WATERS AS THE PRESSURE GRADIENT AGAIN TIGHTENS IN RESPONSE
TO BUILDING HIGH PRESSURE OVER THE REGION AND THE STRENGTHENING THERMAL
LOW OVER CALIFORNIA AS INLAND TEMPERATURES INCREASE. WINDS WILL
CONTINUE TODAY INTO TONIGHT PEAKING 20 TO 25 KT OVER THE SOUTHERN
WATERS. SEAS WILL BE MAINLY STEEP AND WIND DRIVEN REACHING AROUND 10
FEET OVER THE SOUTHERN WATERS THIS AFTERNOON. SEAS WILL PEAK AROUND
9 FEET OVER THE NORTHERN WATERS. WINDS AND SEAS WILL DIMINISH A BIT
FRIDAY INTO THE WEEKEND AS ANOTHER WEAK WAVE PASSES BY TO THE
NORTH...HOWEVER HIGH PRESSURE BUILDS BACK ON MONDAY AND TUESDAY WITH
NEAR GALE WINDS POSSIBLE. MKN
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 AM PDT FRIDAY PZZ450-470.
SMALL CRAFT ADVISORY UNTIL 11 PM PDT FRIDAY PZZ455.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT SATURDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jul 3, 3:38 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 338 AM PDT THU JUL 3 2014 CAZ001>004-076-041045- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 338 AM PDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hazardous Seas Warnings in California, 2014Every hazardous seas warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.